MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION NC QUANTUM APEX; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION NC QUANTUM APEX; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 6533
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/01/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: used the first date of the month of the aware date, as no event date is provided.
 
Event or Problem Description
It was reported that shaft break occurred.The target lesion was located in a coronary artery.A 20mm x 2.25mm nc quantum apex balloon catheter was advanced for dilation.However, during the procedure, it was noted that the device broke when it passed through the 7fr guide catheter.The procedure was completed with another of same device.There were no patient complications nor injuries reported.
 
Additional Manufacturer Narrative
B3: date of event - used the first date of the month of the aware date, as no event date is provided.Device evaluated by mfr: returned product consisted of an nc quantum apex balloon catheter.The shaft, hypotube, tip and balloon were microscopically and visually examined.There were numerous kinks.There was a complete separation at 39.6cm distal of the strain relief.There was blood in the guidewire lumen.The balloon was tightly folded.Microscopic inspection revealed tip damage.Inspection of the remainder of the device presented no other damage or irregularities.Product analysis confirmed the reported broken shaft as the hypotube was separated.
 
Event or Problem Description
It was reported that shaft break occurred.The target lesion was located in a coronary artery.A 20mm x 2.25mm nc quantum apex balloon catheter was advanced for dilation.However, during the procedure, it was noted that the device broke when it passed through the guide catheter.The procedure was completed with another of same device.There were no patient complications nor injuries reported.

Brand Name
NC QUANTUM APEX
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key11113364
Report Number2134265-2020-18452
Device Sequence Number19735268
Product Code LOX
UDI-Device Identifier08714729783459
UDI-Public08714729783459
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K121667
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/01/2023
Device Model Number6533
Device Catalogue Number6533
Device Lot Number0025947734
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/23/2021
Initial Date Received by Manufacturer 12/16/2020
Supplement Date Received by Manufacturer03/19/2021
Initial Report FDA Received Date01/04/2021
Supplement Report FDA Received Date04/12/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1